Alert archive / California / High Wind Watches in 2015
High Wind Watch 1, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 22, 2015, 2:01 PM PST for 4 counties in California. It took effect at Jan 23, 2015, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 22, 2015, 2:01 PM PST (22:01 UTC)
- In effect from
- Jan 23, 2015, 10:00 PM PST
- Expired
- Jan 23, 2015, 2:30 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4146 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
624 WWUS76 KSGX 222201 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 201 PM PST THU JAN 22 2015 ...OFFSHORE FLOW TO STRENGTHEN FRIDAY NIGHT AND SATURDAY... .LOCALLY GUSTY WINDS WILL CONTINUE THROUGH FRIDAY NEAR THE MOUNTAIN CREST AND THROUGH PASSES AND CANYONS...THOUGH MOST GUSTS WILL BE LESS THAN 40 MPH. STRONGER WINDS FROM THE NORTHEAST WILL DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY EVENING. LOCAL WIND GUSTS COULD REACH 75 MPH JUST DOWNWIND FROM MOUNTAIN CRESTS AND THROUGH CANYONS...ESPECIALLY IN THE THE SANTA ANA MOUNTAINS AND FOOTHILLS...BELOW CAJON PASS AND IN THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT. CAZ048-050-058-230615- /O.EXP.KSGX.WI.Y.0001.000000T0000Z-150122T2200Z/ /O.NEW.KSGX.HW.A.0001.150124T0600Z-150125T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 201 PM PST THU JAN 22 2015 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. * WINDS...EAST TO NORTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH. ISOLATED BRIEF GUSTS TO 75 MPH. * TIMING...FRIDAY NIGHT THROUGH SATURDAY EVENING. * LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS AND THROUGH CANYONS SUCH AS BELOW THE BANNING PASS AND OVER THE MOUNTAINS AND FOOTHILLS OF SAN DIEGO COUNTY. * IMPACTS...STRONG WINDS CAN BRING DOWN TREES...POWER LIGHTS AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ042-055>057-230615- /O.NEW.KSGX.HW.A.0001.150124T0600Z-150125T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 201 PM PST THU JAN 22 2015 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. * WINDS...EAST TO NORTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH. ISOLATED BRIEF GUSTS TO 75 MPH. * TIMING...FRIDAY NIGHT THROUGH SATURDAY EVENING. * LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS AND THROUGH CANYONS SUCH AS BELOW THE BANNING PASS AND OVER THE MOUNTAINS AND FOOTHILLS OF SAN DIEGO COUNTY. * IMPACTS...STRONG WINDS CAN BRING DOWN TREES...POWER LIGHTS AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MAXWELL
2 follow-up statements
281 WWUS76 KSGX 230539 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 939 PM PST THU JAN 22 2015 ...OFFSHORE FLOW TO STRENGTHEN FRIDAY NIGHT AND SATURDAY... .LOCALLY GUSTY WINDS WILL CONTINUE THROUGH FRIDAY NEAR THE MOUNTAIN CREST AND THROUGH PASSES AND CANYONS...THOUGH MOST GUSTS WILL BE LESS THAN 40 MPH. STRONGER WINDS FROM THE NORTHEAST WILL DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY EVENING. LOCAL WIND GUSTS COULD REACH 75 MPH JUST DOWNWIND FROM MOUNTAIN CRESTS AND THROUGH CANYONS...ESPECIALLY IN THE THE SANTA ANA MOUNTAINS AND FOOTHILLS...BELOW CAJON PASS AND IN THE SAN DIEGO COUNTY MOUNTAINS. WINDS WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT. CAZ042-048-050-055>058-231400- /O.CON.KSGX.HW.A.0001.150124T0600Z-150125T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 939 PM PST THU JAN 22 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WINDS...EAST TO NORTHEAST WINDS 20 TO 40 MPH WITH GUSTS TO 60 MPH. ISOLATED BRIEF GUSTS TO 75 MPH. * TIMING...FRIDAY EVENING THROUGH SATURDAY EVENING. * LOCATION...ALONG AND JUST WEST OF MOUNTAIN CRESTS AND THROUGH CANYONS...SUCH AS BELOW THE BANNING PASS AND OVER THE MOUNTAINS AND FOOTHILLS OF SAN DIEGO COUNTY. * IMPACTS...STRONG WINDS CAN DOWN TREES...POWER LINES AND BLOW AROUND LOOSE ITEMS. DRIVING WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. * OUTLOOK...WINDS WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JJT
964 WWUS76 KSGX 231030 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 230 AM PST FRI JAN 23 2015 ...PERIODS OF STRONG GUSTY NORTHEAST WINDS FOR LATE TONIGHT INTO SATURDAY NIGHT... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING PERIODS OF STRONG GUSTY NORTHEAST WINDS FOR COASTAL MOUNTAIN SLOPES INTO ADJACENT FOOTHILLS AREAS FOR LATE TONIGHT INTO SATURDAY EVENING...WITH WINDS DECREASING FROM THE NORTHWEST FOR LATE SATURDAY NIGHT INTO SUNDAY MORNING. CAZ042-048-055-057-232230- /O.UPG.KSGX.HW.A.0001.150124T0600Z-150125T0600Z/ /O.NEW.KSGX.HW.W.0001.150124T0600Z-150125T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 230 AM PST FRI JAN 23 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 65 MPH BELOW PASSES AND CANYONS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...WINDS STRENGTHENING THIS EVENING THROUGH TONIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS SATURDAY. WINDS WEAKENING LATE SATURDAY NIGHT. * LOCATION...ALONG COASTAL MOUNTAIN SLOPES INTO ADJACENT FOOTHILL AREAS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ050-056-058-232230- /O.UPG.KSGX.HW.A.0001.150124T0600Z-150125T0600Z/ /O.NEW.KSGX.HW.W.0001.150124T0600Z-150125T1800Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 230 AM PST FRI JAN 23 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 65 MPH ALONG COASTAL MOUNTAIN SLOPES. ISOLATED GUSTS TO 75 MPH. * TIMING...WINDS STRENGTHENING THIS EVENING THROUGH TONIGHT WITH THE STRONGEST AND MOST WIDESPREAD WINDS SATURDAY. WINDS BECOMING LESS WIDESPREAD SATURDAY NIGHT AND WEAKENING ON SUNDAY. * LOCATION...ALONG COASTAL MOUNTAIN SLOPES INTO ADJACENT FOOTHILL AREAS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 22, 2:00 PM PST, 1 minute earlier.
Area forecast discussion, Jan 22, 2:00 PM PST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST THU JAN 22 2015
.SYNOPSIS...
OFFSHORE FLOW WILL CONTINUE THROUGH THE WEEKEND AS SURFACE HIGH
PRESSURE OCCURS OVER THE INTERIOR WEST. THIS WILL BRING A WARMING
TREND THROUGH SUNDAY ALONG WITH STRONG GUSTY WINDS OVER SOME OF THE
MOUNTAINS...FOOTHILLS...VALLEYS AND AT TIMES NEAR THE COAST.
STRONGEST WINDS WILL BE FRIDAY NIGHT AND SATURDAY. A LOW PRESSURE
SYSTEM TO OUR SOUTH WILL BRING A CHANCE OF SHOWERS MONDAY AND
TUESDAY...WITH MORE SHOWERS POSSIBLE LATE NEXT WEEK WITH ANOTHER
SYSTEM FROM THE SOUTHWEST.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING
ORANGE...SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN
BERNARDINO COUNTIES...
HIGH CLOUDS WERE MOVING OVER THE REGION EARLY THIS AFTERNOON WITH
TEMPERATURES IN THE UPPER 60S AND 70S AT LOWER ELEVATIONS...THOUGH
THE MOUNTAINS WERE COOLER THAN WED WITH TEMPS MOSTLY IN THE 40S AND
50S. LOCAL WIND GUSTS OVER 40 MPH WERE STILL OCCURRING IN PARTS OF
THE SAN DIEGO COUNTY MOUNTAINS. WINDS SHOULD DECREASE SOMEWHAT LATER
THIS AFTERNOON...SO THE WIND ADVISORY WILL EXPIRE AT 2 PM.
A HIGH PRESSURE RIDGE IS BUILDING OFF THE WEST COAST WITH AN UPPER
LOW OVER THE AZ/NM BORDER. A SHORTWAVE WAS OVERRIDING THE RIDGE AND
WILL MOVE SOUTHEAST THROUGH CALIFORNIA FRIDAY AND COMBINE WITH
ANOTHER WEAKER SHORTWAVE MOVING SOUTH THROUGH THE INTERIOR WEST TO
DEEPEN A LOW OVER NORTHERN BAJA FRIDAY NIGHT. SURFACE OFFSHORE
PRESSURE GRADIENTS WILL INCREASE FROM ABOUT 5-7 MB OFFSHORE FROM LAS
TO SAN TODAY AND FRIDAY TO 10-12 MB SATURDAY. LOCAL WRF CROSS
SECTIONS THROUGH THE SANTA ANA AND SAN BERNARDINO MOUNTAINS SHOW
STABLE LAYERS NEAR THE RESPECTIVE MOUNTAIN CRESTS AND A TALL ENOUGH
MOUNTAIN WAVE IN SAN BERNARDINO COUNTY TO TRANSLATE SOME OF THE WIND
BETWEEN 700 AND 500 MB DOWN TO THE SURFACE. STRONG WINDS IN THE
MOUNTAINS FRIDAY NIGHT SHOULD TRANSLATE TO THE VALLEY SURFACES AT
TIMES...ESPECIALLY AFTER SUNRISE SATURDAY. LOCAL WIND GUSTS IN THE
60-75 MPH RANGE WILL BE LIKELY NEAR/JUST DOWNWIND OF MOUNTAIN
CRESTS...AND ENOUGH OF A SURFACE PRESSURE GRADIENT WILL EXIST FOR
GAP WINDS THROUGH CAJON PASS. A HIGH WIND WATCH WILL BE ISSUED FOR
SOME OF THE MOUNTAIN AND VALLEY ZONES PLUS INLAND ORANGE COUNTY
FRIDAY EVENING THROUGH SATURDAY EVENING.
WINDS GRADUALLY DECREASE SATURDAY NIGHT AND SUNDAY...THOUGH LOCALLY
WINDY CONDITIONS WILL REMAIN INTO SUNDAY. THE UPPER LOW TO THE SOUTH
WILL GRADUALLY MOVE NORTH...THOUGH MODELS...INCLUDING
ENSEMBLES...ARE NOT VERY CONSISTENT WITH POSITIONING OF THE LOW.
THERE WILL BE WIDESPREAD MOISTURE ABOVE 850 MB...BUT SOME SURFACE
OFFSHORE FLOW WILL KEEP THINGS DRIER BELOW 850 MB. THERE SHOULD BE
SCATTERED SHOWERS...ENHANCED WHEN A WAVE MOVES THROUGH...WITH MOSTLY
LOWER QPF VALUES DUE TO SOME EVAPORATION AT LOW LEVELS. TOTAL PRECIP
WILL LIKELY BE UNDER 1/2 INCH MONDAY AFTERNOON THROUGH TUESDAY.
ANOTHER TROUGH FROM THE SOUTHWEST COULD BRING MORE PRECIP LATE IN
THE WEEK...THOUGH CONFIDENCE IS LOW DUE TO UNCERTAINTIES WITH THE
POSITIONING OF THE FIRST LOW EARLY NEXT WEEK.
&&
.AVIATION...
222100Z...VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY MORNING WITH
SCT-BKN HIGH CLOUDS AOA 18000 FEET. POCKETS OF STRONG AND GUSTY
WINDS IN THE FOOTHILLS WILL CONTINUE TODAY AND TONIGHT. LOCAL LLWS
AND UDDFS ARE POSSIBLE IN THE LEE OF MOUNTAIN RANGES AT TIMES. LLWS
AND GUSTY EAST TO NORTHEAST WINDS WILL INCREASE FRIDAY EVENING.
&&
.MARINE...
100 PM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH MONDAY.
&&
.BEACHES...
100 PM...A LARGE...LONG-PERIOD WEST-NORTHWEST SWELL WILL ARRIVE
FRIDAY NIGHT AND GENERATE 6-8 FOOT SURF WITH SETS TO 10 FEET AND
STRONG RIP CURRENT THIS WEEKEND ALONG THE ORANGE AND SAN DIEGO
COUNTY BEACHES. HIGHEST SURF WILL BE ALONG WEST-FACING BEACHES NORTH
OF NEWPORT BEACH AND SOUTH OF DEL MAR. SWELL PERIOD WILL DROP OFF
EARLY NEXT WEEK WITH SURF DECREASING ACCORDINGLY.
&&
.FIRE WEATHER...
WEAK TO MODERATE OFFSHORE FLOW WILL WEAKEN SLIGHTLY FRIDAY...BEFORE
TURNING INTO MODERATE TO STRONG OFFSHORE FLOW FRIDAY NIGHT AND
SATURDAY. WIND GUSTS WILL LOCALLY EXCEED 60 MPH LATE FRIDAY
NIGHT/SATURDAY...THOUGH MODEL OUTPUT INDICATES SLIGHTLY HIGHER RH
VALUES DUE TO SOME MOISTURE MOVING IN FROM THE NORTHEAST
SATURDAY...SO SUSTAINED 15 PERCENT RH/35 MPH GUSTS WILL BE RATHER
ISOLATED. FOR FRI/SAT NIGHT...THERE WILL BE SOME RECOVERY OF
RH...GENERALLY 25-35 PERCENT IN THE FOOTHILLS. WINDS DECREASE
GRADUALLY SAT NIGHT/SUN.
THERE ARE NO PLANS FOR ANY FIRE WEATHER WATCH DUE TO THE RELATIVELY
GREEN VEGETATION. HOWEVER...FIRE WEATHER THREAT LEVELS WILL BE
ELEVATED THROUGH SUNDAY.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR
THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS...
SANTA ANA MOUNTAINS AND FOOTHILLS.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...MAXWELL
AVIATION/MARINE/BEACHES...23Nearby
High Wind Watches in California, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.